The Food and Drug Administration (FDA) recently issued a notice to denture adhesive manufacturers outlining its increasing concern over the link between denture cream zinc and health problems. Specifically, the FDA names myeloneuropathy of the extremities as a disorder commonly suffered by denture cream users and consistent with zinc toxicity.
Myeloneuropathy is a condition that occurs when the protective coating of the peripheral nerves is damaged. When this happens, a person may experience a number of symptoms, including:
- Pain and tingling in the arms and legs
- Difficulty walking,
- A sense of numbness in the hands and feet
A denture cream user could develop neuropathy because their adhesive product contains zinc, a mineral that can be toxic in large doses. Too much zinc can lead to a copper deficiency, and a lack of copper can cause damage to the nervous system.
If you’re using or have used a denture cream which contains zinc, such as Poligrip or Fixodent, and have been experiencing symptoms of myeloneuropathy immediately consult your doctor and contact the Law Office Of Jack Stuart Beige & Associates, P.C. to discuss your legal options.